Alert archive / New Mexico / High Wind Watches in 2013
High Wind Watch 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 18, 2013, 3:54 AM MST for Eddy County, New Mexico. It took effect at Feb 20, 2013, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 3:54 AM MST (10:54 UTC)
- In effect from
- Feb 20, 2013, 5:00 AM MST
- Expired
- Feb 19, 2013, 5:38 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3396 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
642 WWUS74 KMAF 181054 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 454 AM CST MON FEB 18 2013 ...HIGH WIND WATCH IN EFFECT WEDNESDAY FOR THE GUADALUPE AND DAVIS MOUNTAINS... .A STRONG UPPER LEVEL TROUGH WILL DIG INTO THE SOUTHWEST U.S. BY MIDWEEK. SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE WEDNESDAY MORNING OVER THE GUADALUPE AND DAVIS MOUNTAINS AND CONTINUE THROUGH THE OVERNIGHT HOURS. THESE STRONG WINDS MAY PERSIST THROUGH THE DAY THURSDAY ALSO. NMZ027-TXZ074-258-182200- /O.NEW.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 454 AM CST MON FEB 18 2013 /354 AM MST MON FEB 18 2013/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * EVENT...HIGH WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS. * TIMING...WEDNESDAY AND WEDNESDAY NIGHT. * WINDS...SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 70 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
945 WWUS74 KMAF 182138 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 338 PM CST MON FEB 18 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM MST TUESDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...EDDY COUNTY PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... .A STRONG UPPER LEVEL STORM SYSTEM TROUGH WILL DIG INTO THE SOUTHWEST U.S. BY MIDWEEK. SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE TUESDAY AFTERNOON AND EVENING IN THE VICINITY OF THE GUADALUPES...AND AGAIN ON WEDNESDAY AND WEDNESDAY NIGHT THROUGH THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...EDDY COUNTY PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR. NMZ027-TXZ258-191100- /O.NEW.KMAF.HW.W.0005.130219T1800Z-130220T0600Z/ /O.CON.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 238 PM MST MON FEB 18 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM MST TUESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST TUESDAY. * EVENT...HIGH WINDS. * TIMING...FROM 11 AM TO 11 PM MST TUESDAY...AND FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT. * WINDS...TUESDAY...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. WEDNESDAY...SOUTHWEST 45 TO 65 MPH WITH GUSTS TO AROUND 90 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ057-191100- /O.NEW.KMAF.WI.Y.0004.130219T1800Z-130220T0600Z/ /O.EXA.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 338 PM CST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * EVENT...HIGH WINDS. * TIMING...FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT...AND FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * WINDS...TUESDAY...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. WEDNESDAY...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ028-191100- /O.EXA.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP 238 PM MST MON FEB 18 2013 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT... * EVENT...HIGH WINDS. * TIMING...FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ074-191100- /O.CON.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 338 PM CST MON FEB 18 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * EVENT...HIGH WINDS. * TIMING...FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
872 WWUS74 KMAF 191023 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 423 AM CST TUE FEB 19 2013 ...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 8 PM MST TODAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 3 PM TO 9 PM CST TODAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...EDDY COUNTY PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHWEST U.S. BY MIDWEEK. IN ADVANCE OF THIS SYSTEM SOUTHWEST WINDS ARE EXPECTED TO INCREASE TODAY FROM THE GUADALUPES INTO THE VAN HORN AREA...AND THEN AGAIN ON WEDNESDAY AND WEDNESDAY NIGHT THROUGH THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...EDDY COUNTY PLAINS... AND VAN HORN AND THE HIGHWAY 54 CORRIDOR. AREAS OF BLOWING DUST MAY REDUCE THE VISIBILITY TO 1 TO 3 MILES. NMZ027-TXZ258-192100- /O.EXT.KMAF.HW.W.0005.130219T2100Z-130220T0300Z/ /O.CON.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 323 AM MST TUE FEB 19 2013 ...HIGH WIND WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT... * EVENT...HIGH WINDS. * TIMING...FROM 2 PM TO 8 PM MST TODAY...AND FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT. * WINDS...TODAY...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. WEDNESDAY...SOUTHWEST 45 TO 65 MPH WITH GUSTS TO AROUND 80 TO 85 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY AND ARE ADVISED NOT FLY NEAR THE MOUNTAINS. && $$ TXZ057-192100- /O.EXT.KMAF.WI.Y.0004.130219T2100Z-130220T0300Z/ /O.CON.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 423 AM CST TUE FEB 19 2013 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * EVENT...HIGH WINDS. * TIMING...FROM 3 PM TODAY TO 9 PM CST TONIGHT...AND FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * WINDS...TUESDAY...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 45 TO 55 MPH. WEDNESDAY...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-TXZ074-192100- /O.CON.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/ EDDY COUNTY PLAINS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...ALPINE...FORT DAVIS 423 AM CST TUE FEB 19 2013 /323 AM MST TUE FEB 19 2013/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * EVENT...HIGH WINDS. * TIMING...FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
619 WWUS74 KMAF 200040 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 638 PM CST TUE FEB 19 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST WEDNESDAY FOR THE EDDY COUNTY PLAINS... ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST THURSDAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS...APACHE...AND CHISOS MOUNTAINS ABOVE 4500 FEET... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHWEST U.S. WEDNESDAY. IN ADVANCE OF THIS SYSTEM...SOUTHWEST WINDS WILL INCREASE BEGINNING WEDNESDAY AFTERNOON OVER THE GUADALUPE...DAVIS...APACHE...AND CHISOS MOUNTAINS...AND ADJACENT PLAINS. AREAS OF BLOWING DUST MAY REDUCE THE VISIBILITY TO 1 TO 3 MILES. NMZ027-TXZ258-201345- /O.CAN.KMAF.HW.W.0005.000000T0000Z-130220T0300Z/ /O.UPG.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/ /O.COR.KMAF.HW.W.0006.130220T1800Z-130222T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 538 PM MST TUE FEB 19 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY... * EVENT...HIGH WINDS. * TIMING...FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY. * WINDS...SOUTHWEST TO WEST 40 TO 60 MPH WITH GUSTS TO 70 TO AROUND 80 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY AND ARE ADVISED NOT FLY NEAR THE MOUNTAINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-201345- /O.CAN.KMAF.WI.Y.0004.000000T0000Z-130220T0300Z/ /O.UPG.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/ /O.COR.KMAF.WI.Y.0005.130220T1800Z-130221T1200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 638 PM CST TUE FEB 19 2013 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST THURSDAY... * EVENT...HIGH WINDS. * TIMING...FROM NOON WEDNESDAY TO 6 AM CST THURSDAY. * WINDS...SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ074-201345- /O.UPG.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/ /O.NEW.KMAF.WI.Y.0005.130220T1800Z-130221T1200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 638 PM CST TUE FEB 19 2013 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST THURSDAY... * EVENT...HIGH WINDS ABOVE 4500 FEET. * TIMING...FROM NOON WEDNESDAY TO 6 AM CST THURSDAY. * WINDS...SOUTHWEST 30 TO 40 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-201345- /O.UPG.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/ /O.NEW.KMAF.WI.Y.0005.130220T1800Z-130221T0000Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP 538 PM MST TUE FEB 19 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST WEDNESDAY... * EVENT...HIGH WINDS. * TIMING...FROM 11 AM TO 5 PM MST WEDNESDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ080-081-201345- /O.NEW.KMAF.WI.Y.0005.130220T1800Z-130221T1200Z/ MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...MARFA...BIG BEND NP...MARATHON 638 PM CST TUE FEB 19 2013 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST THURSDAY... * EVENT...HIGH WINDS ABOVE 4500 FEET. * TIMING...FROM NOON WEDNESDAY TO 6 AM CST THURSDAY. * WINDS...SOUTHWEST 30 TO 40 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 18, 3:43 AM MST, 11 minutes earlier.
Area forecast discussion, Feb 18, 3:43 AM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
443 AM CST MON FEB 18 2013
.DISCUSSION...
AN ACTIVE FEW DAYS ARE UPCOMING AS A DEEP UA TROUGH TAKES SHAPE OVER
THE WESTERN CONUS BEFORE SWEEPING EASTWARD AND IMPINGING UPON THE
AREA. A VARIETY OF WEATHER WILL BE HAD DUE TO THIS TROUGH...NOT TO
MENTION THE UA TROUGH TO PRECEDE IT. THE FIRST UA TROUGH WILL MOVE
BY TO THE NORTH OF THE REGION THIS MORNING. A COLD FRONT WILL MOVE
SOUTH IN IT/S WAKE AND ALLOW FOR SLIGHTLY COOLER HIGH TEMPERATURES
OVER NORTHERN REACHES OF THE CWA THIS AFTERNOON. HOWEVER...THE FLOW
ALOFT WILL TIGHTEN OVER THE REGION ALSO...AND CONTRIBUTE TO WINDY
CONDITIONS...ESPECIALLY FROM THE PERMIAN BASIN SOUTHWESTWARD OVER
THE TRANS PECOS AND SOUTHWEST TEXAS. FAIRLY STRONG H7 WINDS ARE
PROGGED OVER THE AREA AS EVIDENCED BY STRONG WINDS IN THE HIGHER
ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS EARLIER THIS
MORNING. SINCE THESE WINDS WILL DECREASE AND MOVE OFF TO THE EAST
THIS MORNING...WILL FOREGO A HIGH WIND WARNING FOR EITHER THE
GUADALUPE OR DAVIS MOUNTAINS. THESE WINDS WILL CONTRIBUTE TO FIRE
WEATHER CONCERNS. FOR MORE ON FIRE WEATHER PLEASE SEE THE
DISCUSSION BELOW.
THE MENTIONED COLD FRONT WILL DROP SOUTH THROUGH THE AREA TONIGHT
WITH LOWS CLOSE TO NORMAL AS A RESULT. THE ATTENDANT SURFACE RIDGE
WILL MOVE EAST RAPIDLY UNDER PERSISTENT WESTERLY FLOW ALOFT WHICH
WILL OPEN THE DOOR FOR LOW LEVEL MOISTURE TO RETURN TO THE REGION
TONIGHT AND WEDNESDAY. A SHORTWAVE TROUGH OVER THE EASTERN
PACIFIC...BUT STILL WELL WEST OF THE BAJA PENINSULA...WILL STREAK
EASTWARD AND MOVE OVER THE REGION TUESDAY NIGHT. AT FIRST GLANCE IT
APPEARS RAIN CHANCES WOULD BE NIL WITH THIS WAVE SINCE LOW LEVEL
MOISTURE WILL NOT HAVE HAD A CHANCE TO MAKE MUCH OF A COMEBACK BY
THEN AND THE SUBCLOUD LAYER IS FAIRLY DRY. HOWEVER...COPIOUS
AMOUNTS OF MID AND UPPER MOISTURE ATTENDING THE WAVE...AND LIFT
ASSOCIATED WITH A 120KT H25 JET NOSING INTO THE REGION COULD VERY
WELL SQUEEZE SOME PRECIPITATION OUT OVER THE AREA. IT DOES NOT
APPEAR THERE WILL BE MUCH ELEVATED INSTABILITY WITH THE PASSAGE OF
THE WAVE...SO AM NOT TOO HOT ON ANY CONVECTION TUESDAY NIGHT. DID
ADD LOW ORDER POPS TO THE FORECAST THOUGH...BUT MAINLY SOUTH OF
INTERSTATE 20. THE MAIN UA TROUGH WILL HAVE DEEPENED AND MOVED TO
SOCAL...IF NOT SOUTHERN ARIZONA BY WEDNESDAY MORNING. THE FLOW
ALOFT WILL TIGHTEN AS IT APPROACHES WEDNESDAY WITH A VERY GOOD
CHANCE HIGH WINDS WILL OCCUR IN THE GUADALUPE AND DAVIS MOUNTAINS.
HAVE ISSUED A HIGH WIND WATCH FOR BOTH...INITIALLY FROM 20/12Z TO
21/12Z...BUT THIS MAY HAVE TO BE EXPANDED ON LATER SHIFTS.
THERE IS ALSO A DECENT CHANCE AT LEAST A WIND ADVISORY WILL BE
NEEDED OVER THE WESTERN HALF OR SO OF THE CWA WEDNESDAY AFTERNOON.
BLOWING DUST WILL ALSO BE A POSSIBILITY...BUT ALSO WELL ABOVE NORMAL
TEMPERATURES AND MORE FIRE WEATHER CONCERNS. FURTHER EAST...A
DRYLINE WILL SHARPEN UP...AND DEPENDING ON THE LATITUDE OF A
SHORTWAVE TROUGH EJECTING NORTHEASTWARD OVER NEW MEXICO...COULD
RESULT IN A ROUND OF THUNDERSTORMS OVER THE PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS WEDNESDAY NIGHT WHEN A PACIFIC FRONT
COLLIDES WITH THE DRYLINE. IF THESE STORMS DEVELOP...SOME COULD BE
SEVERE AS AT LEAST 1000 J/KG CAPE IS INDICATED...ALONG WITH LAPSE
RATES OF 8 TO 8.5 C/KM AND 0 TO 6 KM BULK SHEAR OF 60 TO 70KT. HAVE
INCREASED POPS OVER THE WESTERN LOW ROLLING PLAINS FOR NOW...BUT
POPS WILL HAVE TO BE ADJUSTED ONE WAY OR THE OTHER ON LATER SHIFTS
FOR CHANGES TO THE CURRENT TIMING/TRACK OF THE MENTIONED EJECTING
SHORTWAVE TROUGH.
MORE WIND AND DRY CONDITIONS APPEAR LIKELY THROUGH THE REST OF THE
EXTENDED AS THE UA TROUGHS CONTINUE TO DEVELOP AND FOLLOW PRETTY
MUCH THE SAME TRACK. NOT READY TO SAY WE WILL HAVE MUCH...IF
ANY...RAIN CHANCES WITH THESE SUBSEQUENT UA TROUGHS. BUT DO THINK
WE HAVE A DECENT CHANCE OF MORE IR WEATHER CONCERNS THROUGH THE
EXTENDED.
&&
.FIRE WEATHER...
THE VERY DRY PATTERN CONTINUES TODAY ACROSS SOUTHEAST NEW MEXICO AND
WEST TEXAS. OVERNIGHT RECOVERIES HAVE BEEN VERY POOR ACROSS PORTIONS
OF SOUTHEAST NEW MEXICO INCLUDING THE GUADALUPE MOUNTAINS WITH SOME
RELATIVE HUMIDITIES HOLDING NEAR OR BELOW 15 PERCENT. NORTHWESTERLY
WINDS WILL INCREASE AROUND MID MORNING AND RELATIVE HUMIDITIES WILL
DROP BELOW 10 PERCENT FOR MOST AREAS NEAR AND WEST OF THE TRANS
PECOS BY MID DAY. 20 FOOT WINDS ARE EXPECTED TO MEET OR EXCEED
CRITICAL THRESHOLDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS AND
QUITE POSSIBLY PORTIONS OF THE TRANS PECOS AND VAN HORN/HWY 54
CORRIDOR. AS A RESULT OF THESE EXPECTED CONDITIONS...THE FIRE
WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR THE ABOVE
MENTIONED AREAS.
BREWSTER COUNTY HAD PREVIOUSLY BEEN ADDED TO THE FIRE WEATHER
WATCH...HOWEVER THINK WINDS WILL NOT MEET WARNING CRITERIA FOR 3
HOURS OR MORE SO JUST ISSUED A FIRE DANGER STATEMENT FOR THIS
AREA. IN ADDITION TO BREWSTER COUNTY...PORTIONS OF SOUTHEAST NEW
MEXICO AND THE WESTERN PERMIAN BASIN MAY EXPERIENCE ELEVATED FIRE
WEATHER CONDITIONS AS WELL. THESE AREAS WILL ALSO BE HANDLED WITH
A FIRE DANGER STATEMENT. OVERNIGHT RECOVERIES TONIGHT WILL RANGE
FROM POOR TO GOOD FROM WEST TO EAST.
THERE WILL BE A SHORT LULL IN FIRE WEATHER CONCERNS ON TUESDAY...
HOWEVER THIS WILL END WEDNESDAY AND THURSDAY AS A STRONG UPPER LOW
APPROACHES THE REGION FROM THE WEST. CRITICAL RELATIVE HUMIDITY AND
20 FOOT WIND THRESHOLDS WILL RETURN TO GENERALLY THE WESTERN HALF OF
THE FORECAST AREA WEDNESDAY AND MAY RESULT IN A HIGH END FIRE WEATHER
DAY ACROSS THESE AREAS. AFTER A GENERALLY POOR TO GOOD RECOVERY
WEDNESDAY NIGHT...THURSDAY COULD BE A CRITICAL FIRE WEATHER DAY AS
WELL HOWEVER IT COULD BE A LITTLE MORE WIDESPREAD.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 66 34 62 46 / 0 0 0 10
BIG SPRING TX 68 37 61 51 / 0 0 0 20
CARLSBAD NM 72 37 69 42 / 0 0 10 10
DRYDEN TX 76 42 64 49 / 0 0 0 20
FORT STOCKTON TX 73 41 64 49 / 0 0 10 20
GUADALUPE PASS TX 64 39 66 43 / 0 0 10 10
HOBBS NM 62 30 62 38 / 0 0 0 10
MARFA TX 63 29 60 29 / 0 0 20 20
MIDLAND INTL AIRPORT TX 68 35 62 49 / 0 0 0 20
ODESSA TX 67 37 62 50 / 0 0 0 20
WINK TX 71 37 64 45 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 8 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY
NIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...RED FLAG WARNING FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM
CST /5 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...PECOS...
REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...VAN HORN
AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
AREA...GUADALUPE MOUNTAINS.
&&
27/67Hazardous weather outlook, Feb 18, 3:35 AM MST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 435 AM CST MON FEB 18 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 435 AM CST MON FEB 18 2013 /335 AM MST MON FEB 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH MAY AFFECT THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS MAINLY THROUGH THE MORNING HOURS. DRY AND WINDY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY IN THE GUADALUPE...DAVIS AND APACHE MOUNTAINS AS WELL AS THE VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...STOCKTON PLATEAU AND TERRELL COUNTY. A RED FLAG WARNING IS IN EFFECT AS A RESULT. ELEVATED FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST NEW MEXICO...WESTERN PERMIAN BASIN AND BIG BEND REGIONS. A FIRE DANGER STATEMENT IS IN EFFECT FOR THESE AREAS AS A RESULT. CONDITIONS WILL BEGIN TO IMPROVE NEAR OR SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS WEDNESDAY MORNING THROUGH THURSDAY MORNING. SUSTAINED SPEEDS NEAR 35-50 MPH WILL BE POSSIBLE WITH UP TO 70 MPH. A HIGH WIND WATCH IS IN EFFECT FOR THESE AREAS AS A RESULT. DRY CONDITIONS MAY ONCE AGAIN RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY INTO THE WEEKEND. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT... GENERALLY ALONG AND EAST OF A SEMINOLE...TO ANDREWS...TO SHEFFIELD LINE. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:58 AM MST | Red Flag Warning | MAF | Pecos, Terrell | 13 hr |
| Feb 18, 12:35 PM MST | Fire Weather Watch | MAF | Loving | 17 hr |
| Feb 18, 2:38 PM MST | High Wind Warning | MAF | 31 days | |
| Feb 18, 2:38 PM MST | Wind Advisory | MAF | 31 days |
Nearby
High Wind Watches in New Mexico, 2013High Wind Watches in Texas, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.